Alert archive / Virginia / High Wind Warnings in 2024
High Wind Warning 2, NWS Blacksburg, VA
NWS Blacksburg, VA issued this high wind warning at Feb 12, 2024, 3:29 AM EST for 4 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It took effect at Feb 13, 2024, 3:00 AM EST. It was in force for 9 hr. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 12, 2024, 3:29 AM EST (08:29 UTC)
- In effect from
- Feb 13, 2024, 3:00 AM EST
- Expired
- Feb 13, 2024, 12:15 PM EST
- In force
- 9 hr
- Issued by
- NWS Blacksburg, VA
Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Carroll County, VA, City of Galax, VA, Floyd County, VA, Grayson County, VA
The radar
The Roanoke radar (KFCX), 86 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 13, 3:30 AM EST | NON-TSTM WND DMG | 2 Wsw Fleetwood, NC | tree down. |
| Feb 13, 5:20 AM EST | NON-TSTM WND DMG | 2 Wsw Fancy Gap, VA | A tree was blown down on Chance Creek Road. |
| Feb 13, 6:00 AM EST | NON-TSTM WND DMG | 1 Nw Boone, NC | Half of a pine tree was blown down next to an unoccupied vehicle causing minor damage to the vehicle. |
| Feb 13, 6:00 AM EST | NON-TSTM WND DMG | 3 Sw Flatridge, VA | A tree was blown down near Flat Ridge. Report via social media. |
| Feb 13, 6:09 AM EST | NON-TSTM WND GST 65 | 1 W Foscoe, NC | |
| Feb 13, 6:30 AM EST | NON-TSTM WND DMG | 1 W Pipers Gap, VA | tree down at intersection of Shepherds Place and Pipers Gap Road. |
| Feb 13, 7:30 AM EST | NON-TSTM WND DMG | 3 S Flatwood, NC | 1 tree down. |
| Feb 13, 9:59 AM EST | NON-TSTM WND DMG | 1 Nw Boone, NC | Several trees down across the county. |
| Feb 13, 10:40 AM EST | NON-TSTM WND DMG | 4 Se Floyd, VA | 2 trees down. |
| Feb 13, 10:45 AM EST | NON-TSTM WND DMG | 1 Nw Boone, NC | A large limb from a pine tree fell and damaged a roof of an unoccupied vehicle. |
| Feb 13, 11:16 AM EST | NON-TSTM WND DMG | 1 Nnw Galax Hillsville, VA | A tree was blown down near Exit 19 of Interstate-77. |
| Feb 13, 12:00 PM EST | NON-TSTM WND DMG | 5 S Grassy Creek, NC | Winds blew down one tree near the intersection of Chestnut Hill Road and Old Highway 16. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
253 WWUS71 KRNK 120829 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 329 AM EST Mon Feb 12 2024 NCZ001-002-018-VAZ015>017-121630- /O.NEW.KRNK.HW.W.0002.240213T0800Z-240213T2000Z/ Ashe-Alleghany NC-Watauga-Grayson-Carroll-Floyd- Including the cities of Boone, Floyd, Whitetop, Volney, West Jefferson, Sparta, Troutdale, Galax, and Independence 329 AM EST Mon Feb 12 2024 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 3 PM EST TUESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...In North Carolina, Alleghany NC, Ashe, and Watauga Counties. In Virginia, Carroll, Floyd, and Grayson Counties. * WHEN...From 3 AM to 3 PM EST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Scattered power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NCZ003-019-VAZ007-009>014-018>020-022>024-032>035-WVZ042>044-507-508- 121630- /O.NEW.KRNK.WI.Y.0006.240213T1100Z-240213T2000Z/ Surry-Wilkes-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery- Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick- Franklin-Bedford-Amherst-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- Including the cities of Dobson, Salem, Bland, Hinton, Quinwood, White Sulphur Springs, Clifton Forge, New Castle, Duo, Rocky Mount, Roanoke, Alderson, Wytheville, Tazewell, Wilkesboro, Buena Vista, Pulaski, Radford, Hot Springs, Pearisburg, Fincastle, Marion, Rainelle, Flat Top, Bedford, Stuart, Union, Covington, Lexington, Hix, Amherst, Lewisburg, Bluefield, and Blacksburg 329 AM EST Mon Feb 12 2024 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM EST TUESDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest North Carolina, southwest Virginia, and southeast West Virginia. * WHEN...From 6 AM to 3 PM EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs and some weaker trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ WP
4 follow-up statements
294 WWUS71 KRNK 121511 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 1011 AM EST Mon Feb 12 2024 NCZ001-002-018-VAZ015>017-130030- /O.CON.KRNK.HW.W.0002.240213T0800Z-240213T2000Z/ Ashe-Alleghany NC-Watauga-Grayson-Carroll-Floyd- Including the cities of Floyd, Troutdale, Whitetop, Volney, Galax, Sparta, Independence, Boone, and West Jefferson 1011 AM EST Mon Feb 12 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 3 PM EST TUESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...In North Carolina, Alleghany NC, Ashe, and Watauga Counties. In Virginia, Carroll, Floyd, and Grayson Counties. * WHEN...From 3 AM to 3 PM EST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Scattered power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NCZ004>006-020-VAZ043>045-058-130030- /O.EXA.KRNK.WI.Y.0006.240213T1100Z-240213T2000Z/ Stokes-Rockingham-Caswell-Yadkin-Henry-Pittsylvania-Campbell- Halifax- Including the cities of Yadkinville, South Boston, Eden, Martinsville, Danville, Yanceyville, Lynchburg, and Danbury 1011 AM EST Mon Feb 12 2024 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM EST TUESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In North Carolina, Caswell, Rockingham, Stokes, and Yadkin Counties. In Virginia, Campbell, Halifax, Henry, and Pittsylvania Counties. * WHEN...From 6 AM to 3 PM EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs and some weaker trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NCZ003-019-VAZ007-009>014-018>020-022>024-032>035-WVZ042>044-507-508- 130030- /O.CON.KRNK.WI.Y.0006.240213T1100Z-240213T2000Z/ Surry-Wilkes-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery- Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick- Franklin-Bedford-Amherst-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- Including the cities of Quinwood, Wytheville, Hinton, Fincastle, Alderson, Dobson, Bedford, Pearisburg, White Sulphur Springs, Hix, Marion, Bluefield, Bland, Flat Top, Pulaski, Blacksburg, Wilkesboro, Buena Vista, New Castle, Stuart, Roanoke, Union, Rainelle, Rocky Mount, Salem, Hot Springs, Clifton Forge, Amherst, Tazewell, Lexington, Radford, Covington, Duo, and Lewisburg 1011 AM EST Mon Feb 12 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM EST TUESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of north central and northwest North Carolina, central, south central, southwest, and west central Virginia, and southeast West Virginia. * WHEN...From 6 AM to 3 PM EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs and some weaker trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ BMG
480 WWUS71 KRNK 122350 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 650 PM EST Mon Feb 12 2024 NCZ001-002-018-VAZ015>017-130800- /O.CON.KRNK.HW.W.0002.240213T0800Z-240213T2000Z/ Ashe-Alleghany NC-Watauga-Grayson-Carroll-Floyd- Including the cities of Galax, Floyd, Boone, Volney, Whitetop, Independence, Troutdale, Sparta, and West Jefferson 650 PM EST Mon Feb 12 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 3 PM EST TUESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 65 mph expected. * WHERE...In North Carolina, Alleghany NC, Ashe, and Watauga Counties. In Virginia, Carroll, Floyd, and Grayson Counties. * WHEN...From 3 AM to 3 PM EST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NCZ003>006-019-020-VAZ007-009>014-018>020-022>024-032>035-043>045- 058-WVZ042>044-507-508-130800- /O.CON.KRNK.WI.Y.0006.240213T1100Z-240213T2000Z/ Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Tazewell-Smyth- Bland-Giles-Wythe-Pulaski-Montgomery-Craig-Alleghany VA-Bath- Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst- Henry-Pittsylvania-Campbell-Halifax-Mercer-Summers-Monroe-Eastern Greenbrier-Western Greenbrier- Including the cities of South Boston, Hot Springs, Union, Bedford, Danville, Yadkinville, Radford, Rainelle, Lexington, Amherst, New Castle, Salem, Duo, Stuart, Rocky Mount, White Sulphur Springs, Wilkesboro, Clifton Forge, Bland, Bluefield, Quinwood, Pearisburg, Wytheville, Martinsville, Dobson, Yanceyville, Tazewell, Hinton, Covington, Blacksburg, Hix, Alderson, Eden, Flat Top, Danbury, Buena Vista, Lynchburg, Marion, Roanoke, Pulaski, Lewisburg, and Fincastle 650 PM EST Mon Feb 12 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM EST TUESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of north central and northwest North Carolina, central, south central, southwest, and west central Virginia, and southeast West Virginia. * WHEN...From 6 AM to 3 PM EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ RS
160 WWUS71 KRNK 130713 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 213 AM EST Tue Feb 13 2024 NCZ001-002-018-VAZ015>017-132000- /O.CON.KRNK.HW.W.0002.240213T0800Z-240213T2000Z/ Ashe-Alleghany NC-Watauga-Grayson-Carroll-Floyd- Including the cities of Sparta, Independence, Boone, Troutdale, Whitetop, Volney, Floyd, West Jefferson, and Galax 213 AM EST Tue Feb 13 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...Northwest winds 25 to 35 mph with gusts up to 65 mph expected. * WHERE...In North Carolina, Alleghany NC, Ashe, and Watauga Counties. In Virginia, Carroll, Floyd, and Grayson Counties. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. The wet ground will make it easier for trees to topple over. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NCZ003>006-019-020-VAZ007-009>014-018>020-022>024-032>035-043>045- 058-WVZ042>044-507-508-132000- /O.EXT.KRNK.WI.Y.0006.240213T0900Z-240213T2000Z/ Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Tazewell-Smyth- Bland-Giles-Wythe-Pulaski-Montgomery-Craig-Alleghany VA-Bath- Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst- Henry-Pittsylvania-Campbell-Halifax-Mercer-Summers-Monroe-Eastern Greenbrier-Western Greenbrier- Including the cities of Blacksburg, Fincastle, Lynchburg, Bedford, White Sulphur Springs, Tazewell, Bluefield, New Castle, Rocky Mount, Alderson, South Boston, Danbury, Rainelle, Yanceyville, Yadkinville, Danville, Wilkesboro, Hot Springs, Bland, Duo, Covington, Flat Top, Roanoke, Pulaski, Wytheville, Radford, Eden, Hix, Buena Vista, Stuart, Hinton, Salem, Union, Dobson, Martinsville, Pearisburg, Lexington, Amherst, Lewisburg, Clifton Forge, Marion, and Quinwood 213 AM EST Tue Feb 13 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of north central and northwest North Carolina, central, south central, southwest, and west central Virginia, and southeast West Virginia. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. The wet ground will make it easier for trees to topple over. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ SH
478 WWUS71 KRNK 131715 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 1215 PM EST Tue Feb 13 2024 NCZ001-002-018-VAZ015>017-131815- /O.CAN.KRNK.HW.W.0002.000000T0000Z-240213T2000Z/ Ashe-Alleghany NC-Watauga-Grayson-Carroll-Floyd- Including the cities of Sparta, Troutdale, Floyd, Galax, Boone, Volney, Whitetop, West Jefferson, and Independence 1215 PM EST Tue Feb 13 2024 ...HIGH WIND WARNING IS CANCELLED... Winds are gradually decreasing and will continue to do so through the afternoon. Winds will remain slightly gusty through this evening. $$ NCZ003>006-019-020-VAZ007-009>014-018>020-022>024-032>035-043>045- 058-WVZ042>044-507-508-131815- /O.CAN.KRNK.WI.Y.0006.000000T0000Z-240213T2000Z/ Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Tazewell-Smyth- Bland-Giles-Wythe-Pulaski-Montgomery-Craig-Alleghany VA-Bath- Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst- Henry-Pittsylvania-Campbell-Halifax-Mercer-Summers-Monroe-Eastern Greenbrier-Western Greenbrier- Including the cities of Bedford, Pulaski, Roanoke, Danbury, Radford, Fincastle, Lewisburg, Blacksburg, Buena Vista, Flat Top, Union, Lexington, Quinwood, Danville, Covington, White Sulphur Springs, Pearisburg, Bluefield, Tazewell, Duo, Salem, Hix, Lynchburg, Clifton Forge, Yanceyville, Stuart, Alderson, Rainelle, Marion, Eden, New Castle, Rocky Mount, Hot Springs, Bland, Dobson, South Boston, Martinsville, Hinton, Wytheville, Wilkesboro, Amherst, and Yadkinville 1215 PM EST Tue Feb 13 2024 ...WIND ADVISORY IS CANCELLED... Winds are gradually decreasing and will continue to do so through the afternoon. Winds will remain slightly gusty through this evening. $$ BMG
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this high wind warning went out at Feb 12, 12:27 AM EST, 3 hours 2 minutes earlier.
Area forecast discussion, Feb 12, 12:27 AM EST, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 1227 AM EST Mon Feb 12 2024 .SYNOPSIS... A major winter storm will impact parts of the Mid-Atlantic Monday into Tuesday with heavy snow across Pennsylvania and New York, and moderate to heavy rain from the Virginias to Georgia. This is expected to be a dynamic storm system with potential for flooding, wind, and plowable snow, all of which will depend on what part of the region you are in during that time frame. For the central Appalachians, which includes southwestern Virginia, southeastern West Virginia, and northwest North Carolina, we are expecting primarily rain Monday and Monday night, followed by strong gusty winds on Tuesday. && .NEAR TERM /THROUGH TODAY/... As of 1030 PM EST Sunday... Key Messages: 1) Cloudy tonight 2) Rain redevelops Monday Patchy fog has developed in the foothills and piedmont of Virginia and North Carolina. Have slowed the arrival of the steadier light to moderate rain until after 08Z/3AM. Little to no change needed to temperatures needed for tonight. Previous discussion As of 300 PM EST Sunday... Forecast area remains within baroclinic zone through Monday with surface front stalled just to our south. A vigorous short wave trough over the southern Plains is forecast to move northeast and become negatively tilted with time. This will result in strong cyclogenesis along the front with low pressure deepening is it tracks from a Texas to Pennsylvania, passing over or just to our northwest. Our forecast area will remain withing the warm sector aloft, maintaining an all rain forecast with onset of rain beginning in the NC high country late tonight then over spreading the remainder of the forecast area during the day Monday. Heaviest rain is not anticipated until late in the day, favoring the overnight period Monday night if there is to be any flooding. Until then, expecting mainly cloud cover with little or no weather hazards other that some visibility restriction from late night fog. Temperatures through Monday are forecast to remain above freezing. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... As of 200 PM EST Sunday... Key Messages: 1. Strong and gusty winds Monday night through Tuesday. 2. Cooler temperatures on Tuesday, gradually warming by midweek. 3. Mountain snow showers through Tuesday. Rain will be ongoing across the area by the start of this forecast period. The center of the surface low will track just to the west of the forecast area, up through the Mid Atlantic and into the Northeast through Tuesday. This system is progressive, so once the 500mb trough sweeps through the region, rain will come to an end for much of the area, outside of the western mountains, where moisture wrapping around the surface low and cold northwesterly winds will lead to lingering upslope snow showers through the day on Tuesday. The bigger story following the passage of this weather system is the strong and gusty winds expected Tuesday. A strong 850mb jet with northwesterly winds near 50 knots will traverse the area through at least midday, and impressive pressure rises behind the front, combined with cold air advection, will lead to winds and gusts near advisory level, especially over the higher terrain and in northwest North Carolina and southwest Virginia. These winds will decrease by Wednesday morning, but a breezy day Wednesday is still expected. Brief upper ridging develops over the southeast and builds into the area by Thursday, and increasing heights over the central Appalachians will lead to increasing temperatures by midweek. After the frontal passage Tuesday, surface high pressure will keep the weather dry for Wednesday. && .LONG TERM /THURSDAY THROUGH SUNDAY/... As of 200 PM EST Sunday... Key Messages: 1. Dry weather for most through the end of the work week. 2. Upslope mountain snow showers Thursday night. 3. Next system to impact the area arrives for the weekend. A surface low will drop into the area from the Great Lakes as the the high pressure shifts towards the southeast by late Thursday. Long range ensemble guidance keeps most of the upper level forcing to the north of the area, and most deterministic guidance shows the center of the surface low in the northern Mid Atlantic and Northeast, despite differences in the specific track. With the surface high still nearby and over the southern Mid Atlantic and southeast states, this will help limit any precipitation to the usual upslope areas for overnight Thursday and into Friday morning. A deeper, northern stream 500mb trough will move into the central US by the weekend, while a southern stream frontal system develops across the southeast and Gulf coast states, which will bring plenty of moisture to the south and into the Mid Atlantic. There are increasing probabilities for another round of precipitation to the area over the weekend as Gulf moisture rides up and over the cold front. Best timing looks to be Saturday, but given differences in the deterministic guidance, confidence is low on specific timing and impacts. Negative 850mb temperature anomalies over the northern Mid Atlantic and northeast suggest some of the precipitation may turn into snow Saturday into Sunday, but given how far out in the forecast period this is, confidence is again low. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... As of 1224 AM EST Monday... Clouds will persist through tonight with rain re-developing Monday. Cigs will favor MVFR/VFR early but should see them start to tank of IFR between 08z-12z, continuing through Monday. VSBYs will trend lower overnight as stratus and fog develops, and then blo 4SM associated with widespread light to moderate rain on Monday afternoon into Monday evening. Winds remain light into Monday morning. Monday afternoon winds will increase from the southeast, but still mainly under 10kts, except some gusty winds at BLF after 00z/Tue. Average confidence for ceiling, visibility, and wind. AVIATION OUTLOOK... Periods of sub-VFR conditions continue through late Monday night with periods of rain. Wind speeds increase late Monday night. Some improvement is anticipated east of the mountains Tuesday with gusty winds. MVFR clouds and upslope rain and snow showers will remain on the western slopes of the central Appalachians Tuesday. Winds Tuesday morning could gust over 40kt at ROA/BCB. VFR Wednesday into Thursday as high pressure works in. There is a small chance of rain and snow showers with MVFR ceiling and visibility in southeast West Virginia on Thursday and Friday. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...PM NEAR TERM...AMS/PM SHORT TERM...AS LONG TERM...AS AVIATION...AMS/WP
Hazardous weather outlook, Feb 11, 2:50 PM EST, 12 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 250 PM EST Sun Feb 11 2024 VAZ007-009>020-022>024-034-035-WVZ042>044-507-508-122000- Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll- Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Bedford- Amherst-Mercer-Summers-Monroe-Eastern Greenbrier-Western Greenbrier- 250 PM EST Sun Feb 11 2024 This Hazardous Weather Outlook is for central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Northwest winds could gust up to 45 mph late Monday night into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001>003-018-019-VAZ032-033-122000- Ashe-Alleghany NC-Surry-Watauga-Wilkes-Patrick-Franklin- 250 PM EST Sun Feb 11 2024 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Periods of rain Monday into Monday night could lead to poor drainage flooding. In addition, northwest winds late Monday night into Tuesday could gust up to 50 mph, especially in the higher elevations. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ004>006-020-VAZ043-044-058-059-122000- Stokes-Rockingham-Caswell-Yadkin-Henry-Pittsylvania-Halifax- Charlotte- 250 PM EST Sun Feb 11 2024 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina and south central Virginia. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a marginal risk of localized flooding Monday afternoon and evening. Northwest winds Tuesday could gust over 40 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ045>047-122000- Campbell-Appomattox-Buckingham- 250 PM EST Sun Feb 11 2024 This Hazardous Weather Outlook is for central Virginia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Feb 12, 12:39 AM EST, 2 hours 50 minutes before
Special Weather Statement National Weather Service Blacksburg VA 1239 AM EST Mon Feb 12 2024 VAZ034-035-044>047-058-059-120945- Bedford-Amherst-Pittsylvania-Campbell-Appomattox-Buckingham- Halifax-Charlotte- Including the cities of Bedford, Amherst, Danville, Lynchburg, Appomattox, South Boston, and Keysville 1239 AM EST Mon Feb 12 2024 ...AREAS OF FOG EARLY THIS MORNING... Fog will be dense at times this morning across the Virginia Piedmont. Visibilities will fluctuate between a quarter mile to over a mile in places. Those traveling should alert to rapid changes in visibility. Slow down and use low beam headlights. NCZ001-018-VAZ007-009-015-120945- Ashe-Watauga-Tazewell-Smyth-Grayson- Including the cities of West Jefferson, Boone, Tazewell, Marion, Independence, Whitetop, Troutdale, and Volney 1239 AM EST Mon Feb 12 2024 ...AREAS OF FOG EARLY THIS MORNING... Fog will be dense at times this morning across the Mountain Empire of Virginia into the Grayson Highlands and North Carolina High Country. Visibilities will fluctuate between a quarter mile to over a mile in places. Those traveling should alert to rapid changes in visibility. Slow down and use low beam headlights.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 3:29 AM EST | Wind Advisory | RNK | Alleghany, Amherst, Bath, Bedford, Bland, Botetourt and 24 more | 33 hr |
Nearby
High Wind Warnings in Virginia, 2024High Wind Warnings in North Carolina, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.